MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number NM-3138-55
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erosion (1750); Impaired Healing (2378)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Additional suspect medical device component involved in the event: product family: dbs-extension.Upn: m365nm3138550.Model: nm-3138-55.Serial: (b)(6).Batch: 7104456.Udi: (b)(4).
 
Event or Problem Description
It was reported that a patient implanted with a deep brain stimulation (dbs) system experienced post-operative healing complications, including tissue erosion at the incision site located behind the left ear.The patient was treated with antibiotics.A revision procedure has been planned, and the event remains ongoing and under clinical assessment.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Additional suspect medical device component involved in the event: product family: dbs-extension.Upn: m365nm3138550.Model: nm-3138-55.Serial: (b)(6).Batch: (b)(6).Udi: (b)(4).
 
Event or Problem Description
 
Event or Problem Description
It was reported that a patient implanted with a deep brain stimulation (dbs) system experienced post-operative healing complications, including tissue erosion at the incision site located behind the left ear.The patient was treated with antibiotics.A revision procedure has been planned, and the event remains ongoing and under clinical assessment.Additional information was received that the patient presented with the extension protruding from the skin.The patient then underwent an explant procedure wherein the left extension and associated implantable pulse generator (ipg) were explanted.A new extension was implanted and connected to an existing ipg.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Additional suspect medical device component involved in the event: product family: dbs-extension.Upn: m365nm3138550.Model: nm-3138-55.Serial: (b)(6).Batch: 7104456.Udi: (b)(4).Product family: dbs-ipg-r-mri.Upn: m365db12160.Model: db-1216.Serial: unk.Batch: unk.Udi: unk.
 
Event or Problem Description
It was reported that a patient implanted with a deep brain stimulation (dbs) system experienced post-operative healing complications, including tissue erosion at the incision site located behind the left ear.The patient was treated with antibiotics.A revision procedure has been planned, and the event remains ongoing and under clinical assessment.Additional information was received that the patient presented with the extension protruding from the skin.The patient then underwent an explant procedure wherein the left extension and associated implantable pulse generator (ipg) were explanted.A new extension was implanted and connected to an existing ipg.Additional information was received that the patient is healing.
 
Additional Manufacturer Narrative
Correction to initial report in section: h11.Block b3: approximated based on the date the manufacturer became aware of the event.Block d.2b; additional applicable product codes: mhy and pjs.Additional suspect medical device component involved in the event: product family: dbs-extension upn: m365nm3138550, model: nm-3138-55, serial: (b)(6), batch: 7104456, udi: (b)(4).Product family: dbs-ipg-r-mri upn: m365db12160, model: db-1216, serial: (b)(6), batch: 546826, udi: (b)(4).

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22668564
Report Number3006630150-2025-05984
Device Sequence Number11718584
Product Code NHL
UDI-Device Identifier08714729820765
UDI-Public(01)08714729820765(17)230720(10)7090324
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/20/2023
Device Model NumberNM-3138-55
Device Catalogue NumberNM-3138-55
Device Lot Number7090324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer10/06/2025
11/13/2025
01/27/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date10/23/2025
12/09/2025
02/25/2026
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale